Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The ring of integer-valued polynomials of a Dedekind domain


Authors: Robert Gilmer, William Heinzer, David Lantz and William Smith
Journal: Proc. Amer. Math. Soc. 108 (1990), 673-681
MSC: Primary 13F20; Secondary 11R09, 13B25, 13F05
DOI: https://doi.org/10.1090/S0002-9939-1990-1009989-7
MathSciNet review: 1009989
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a Dedekind domain and $ R = Int(D)$ be the ring of integer-valued polynomials of $ D$. We relate the ideal class groups of $ D$ and $ R$. In particular we prove that, if $ D = \mathbb{Z}$ is the ring of rational integers, then the ideal class group of $ R$ is a free abelian group on a countably infinite basis.


References [Enhancements On Off] (What's this?)

  • [Ba] H. Bass, Algebraic $ K$-theory, W. A. Benjamin, New York, 1968. MR 0249491 (40:2736)
  • [Br] D. Brizolis, A theorem on ideals in Prüfer rings of integral-valued polynomials, Comm. in Algebra 7 (1979), 1065-1077. MR 533204 (80j:13013)
  • [Ca] P.-J. Cahen, Polynomes a valeurs entiers, Canad. J. Math. 24 (1972), 747-754. MR 0309923 (46:9027)
  • [CC] P.-J. Cahen and J.-L. Chabert, Coefficients et valeurs d'un polynôme, Bull. Sc. Math. (2nd series) 95 (1971), 295-304. MR 0296065 (45:5126)
  • [C1] J.-L. Chabert, Anneaux de "polynômes à valeurs entières" et anneaux de Fatou, Bull. Soc. math. France 99 (1971), 273-283. MR 0302636 (46:1780)
  • [C2] -, Un anneau de Prüfer, J. Algebra 107 (1987), 1-16. MR 883864 (88i:13022)
  • [F] L. Fuchs, Infinite Abelian Groups, vol. I, Academic Press, New York/London, 1970. MR 0255673 (41:333)
  • [G] R. Gilmer, Prüfer domains and rings of integer-valued polynomials, J. Algebra (to appear). MR 1040951 (91b:13023)
  • [GS1] R. Gilmer and W. Smith, Finitely generated ideals of the ring of integer-valued polynomials, J. Algebra 81 (1983), 150-164. MR 696131 (85b:13020)
  • [GS2] -, Integer-valued polynomials and the strong two-generator property, Houston J. Math. 11 (1985), 65-74. MR 780821 (86b:13010)
  • [GM] H. Gunji and D. L. McQuillan, On a class of ideals in an algebraic number field, J. Number Theory 2 (1970), 207-222. MR 0257026 (41:1681)
  • [K] I. Kaplansky, Modules over Dedekind rings and valuation rings, Trans. Amer. Math. Soc. 72 (1952), 327-340. MR 0046349 (13:719e)
  • [Ma] H. Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, 1986. MR 879273 (88h:13001)
  • [Mc] D. McQuillan, On Prüfer domains of polynomials, J. Reine Angew. Math. 358 (1985), 162-178. MR 797681 (86k:13019)
  • [O] A. Ostrowski, Über ganzwertige Polynome in algebraischen Zahlkörpern, J. Reine Angew. Math. 149 (1919), 117-124.
  • [P] G. Polya, Über ganzwertige Polynome in algebraischen Zahlkörpern, J. Reine Angew. Math. 149 (1919), 97-116.
  • [SSY] F. Shibata, T. Sugatani, and K. Yoshida, Note on rings of integral-valued polynomials, C. R. Math. Rep. Acad. Sci. Canada 8 (1986), 297-301. MR 859430 (87j:13024)
  • [Z] H. Zantema, Integer valued polynomials over a number field, manuscr. math. 40 (1982), 155-203. MR 683038 (84i:12005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F20, 11R09, 13B25, 13F05

Retrieve articles in all journals with MSC: 13F20, 11R09, 13B25, 13F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1009989-7
Keywords: ring of integer-valued polynomials, invertible ideals, Picard group
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society